Volume 17, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
A simple construction of taut submanifolds

Dishant M Pancholi

Algebraic & Geometric Topology 17 (2017) 17–24
Abstract

We show that any integral second cohomology class of a closed manifold Xn, n 4, admits, as a Poincaré dual, a submanifold N such that X N has a handle decomposition with no handles of index bigger than (n + 1)2. In particular, if X is an almost complex manifold of dimension at least 6, the complement can be given a structure of a Stein manifold.

Keywords
taut submanifolds, almost complex manifolds, symplectic manifolds, almost symplectic manifolds, Stein manifolds
Mathematical Subject Classification 2010
Primary: 53D15
Secondary: 57R17, 53D05
References
Publication
Received: 7 July 2014
Revised: 7 June 2016
Accepted: 18 June 2016
Published: 26 January 2017
Authors
Dishant M Pancholi
Chennai Mathematical Institute
H1 SIPCOT IT Park
Siruseri
Kelambakkam, Chennai 600130
India